MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHESIS KNE PATELLOFEMOROTIBIAL SMI-CONSTRAINED CMNTED POLYMER/MTAL/POLYMER

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHESIS KNE PATELLOFEMOROTIBIAL SMI-CONSTRAINED CMNTED POLYMER/MTAL/POLYMER
Catalog Number 71420568
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the discovery of a cyst behind the original poly patella.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the photos does show the presence of a cyst.A clinical evaluation was conducted and without the requested clinical information, operative reports, or the explant, the root cause of the cyst formation cannot be determined.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROSTHESIS KNE PATELLOFEMOROTIBIAL SMI-CONSTRAINED CMNTED POLYMER/MTAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8172426
Report Number1020279-2018-02817
Device Sequence Number1406356
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Catalogue Number71420568
Device Lot Number11LM13871
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;